Alert archive / California / High Wind Warnings in 2007
High Wind Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Mar 28, 2007, 10:41 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 10:41 PM PDT (05:41 UTC)
- Expired
- Mar 29, 2007, 2:39 AM PDT
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 290541 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1041 PM PDT WED MAR 28 2007 ...HIGH WINDS OCCURRING IN THE SANTA BARBARA AREA... .A STRONG PRESSURE AND THERMAL GRADIENT IS DEVELOPING OVER THE SANTA BARBARA SOUTH COASTS AND THE SANTA YNEZ RANGE. STRONG OFFSHORE FLOW IS EXPECTED TO WEAKEN LATER TONIGHT. CAZ039-052-291100- /O.NEW.KLOX.HW.W.0007.070329T0541Z-070329T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 1041 PM PDT WED MAR 28 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING FOR THE THE SOUTH COAST OF SANTA BARBARA COUNTY AND THE SANTA YNEZ RANGE. THIS WARNING IS IN EFFECT UNTIL 4 AM PDT THURSDAY AND INCLUDES THE COASTAL SLOPES OF THE SANTA YNEZ RANGE AND THE MONTECITO AREA. STRONG OFFSHORE NORTHEAST OF 35 TO 45 MPH WITH GUSTS TO NEAR 70 MPH ARE OCCURRING IN THE MONTECITO AREA. AT THE CURRENT TIME...THE WINDS ARE RATHER ISOLATED BUT WITH UPPER-LEVEL SUPPORT DEVELOPING OVER THE AREA...THESE WINDS COULD SPREAD INTO AREAS OF SANTA BARBARA AND THE GAVIOTA PASS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HALL
1 follow-up statement
000 WWUS76 KLOX 290939 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 239 AM PDT THU MAR 29 2007 ...MODERATE OFFSHORE FLOW CONTINUES OVER THE MOUNTAIN AND FOOTHILL AREAS... .MODERATE OFFSHORE FLOW WILL CONTINUE TO PRODUCE STRONG WINDS OVER THE CANYONS AND PASSES IN THE AREA THIS MORNING. PRESSURE AND THERMAL GRADIENTS WILL ALLOW WINDS TO DIMINISH LATER THIS MORNING OR THIS AFTERNOON. OFFSHORE WILL WEAKEN THIS AFTERNOON...WITH ONSHORE RETURNING FOR THE WEEKEND. CAZ039-052-291500- /O.CAN.KLOX.HW.W.0007.000000T0000Z-070329T1100Z/ /O.NEW.KLOX.WI.Y.0092.070329T0939Z-070329T1500Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 239 AM PDT THU MAR 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND THE SOUTH COAST OF SANTA BARBARA. THIS ADVISORY IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELED. OFFSHORE NORTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TO OCCUR OVER PORTIONS OF THE AREA THIS MORNING. WINDS ARE EXPECTED TO DIMINISH AFTER SUNRISE THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-053-054-291500- /O.NEW.KLOX.WI.Y.0092.070329T1100Z-070329T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 239 AM PDT THU MAR 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS INCLUDING THE SANTA MONICA RANGE. THIS ADVISORY IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. OFFSHORE NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP LATER THIS MORNING THROUGH AND BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL LIKE BE ON THE COASTAL SLOPES AND NEAR...THROUGH...AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Mar 28, 8:00 PM PDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 28, 8:00 PM PDT, 2 hours 41 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 800 PM PDT WED MAR 28 2007 .SHORT TERM (TODAY-SAT)...SKIES MOSTLY CLEAR ACROSS THE DISTRICT THIS EVENING AS DRIER NORTHERLY FLOW PREVAILS. STILL EXPERIENCING SOME GUSTY NORTHERLY WINDS LOCALLY OVER 40 MPH ACROSS SOME OF THE MOUNTAINS AND SANTA CLARITA VALLEY THIS EVENING. DURING THE OVERNIGHT HOURS...THE LOW LEVEL FLOW WILL TURN MORE NORTHEASTERLY. FROM MIDNIGHT TONIGHT THROUGH NOON THURSDAY...WE WILL SEE A FAIRLY GOOD BURST OF OFFSHORE WINDS ACROSS THE TYPICAL PASSES AND CANYONS OF LOS ANGELES AND VENTURA COUNTIES. THE 00Z WRF IS A BIT MORE BULLISH WITH OFFSHORE WINDS SHOWING 850 MB WINDS PEAKING AT 50 KNOTS LATER TONIGHT ACROSS THE LA COUNTY MOUNTAINS. THE GFS IS NOT NEARLY AS IMPRESSIVE. THERE IS SOME UPPER LEVEL SUPPORT WITH A 100 KNOT NORTH-SOUTH JET CORE JUST TO OUR EAST. FOR NOW...WILL NUDGE UP WINDS A BIT IN EVENING ZONE UPDATE...WITH LATER SHIFTS MAY NEEDING TO ISSUE A WIND ADVISORY FOR THE MOUNTAINS. THIS OFFSHORE WIND EVENT WILL BE SHORT LIVED AS UPPER LEVEL SUPPORT SHIFTS WELL EASTWARD BY THURSDAY AFTERNOON...AND OFFSHORE GRADIENTS BEGIN TO RELAX. IN FACT...THE 00Z WRF SHOWS A SHARP ONSHORE PUSH THURSDAY AFTERNOON AND EVENING...WHICH WILL LIKELY BRING SMALL CRAFT ADVISORY CONDITIONS TO THE INNER COASTAL WATERS AND BREEZY CONDITIONS ALONG COASTAL AREAS. AS THE OFFSHORE FLOW RETURNS TO THE SOUTHLAND...LOOK FOR SUBSTANTIAL WARMING AND DRYING ACROSS MOST AREAS ON THURSDAY. MOST COASTAL AND VALLEY AREAS WILL CLIMB UPWARD AROUND 10 DEGREES ON THURSDAY...WITH SOME AREAS POSSIBLY HITTING THE 80 DEGREE MARK. HUMIDITY VALUES WILL BE DOWN SUBSTANTIALLY ON THURSDAY...WITH MANY COASTAL AND VALLEY AREAS EXPECTED TO LOWER TO BETWEEN 10 AND 15 PERCENT...AND EVEN A FEW LOCATIONS EXPECTED TO REACH SINGLE DIGIT HUMIDITY READINGS. WHILE THERE WILL BE HEIGHTENED FIRE WEATHER CONCERNS LATER TONIGHT AND THURSDAY...IT DOES NOT APPEAR AT THIS TIME THERE WILL BE THE NECESSARY DURATION CRITERIA FOR RED FLAG CONDITIONS. WHILE ONSHORE FLOW WILL BRING SOME COOLING TO IMMEDIATE COASTAL AREAS ON FRIDAY...THERE WILL BE LITTLE CHANGE TO THE WARM AND DRY CONDITIONS ACROSS INLAND LOCATIONS. *** LONG TERM FROM PREVIOUS DISCUSSION *** .LONG TERM (SUN-WED)...HIGH PRESSURE WILL START TO BREAK DOWN, ALLOWING ONSHORE FLOW TO RETURN. WELL EVENTUALLY START TO SEE LOW CLOUDS RETURNING TO THE COASTAL AREAS. DAYTIME HIGHS WILL DROP SEVERAL DEGREES, BACK TO NEAR OR EVEN SLIGHTLY BELOW NORMAL. THE STORM TRACK WILL REMAIN WELL TO THE NORTH, BUT WE COULD SEE SOME HIGH CLOUDS PASSING THROUGH FROM TIME TO TIME. && .AVIATION...28/1730Z ALL AIRFIELDS WILL BE VFR OVERNIGHT. MAIN CONCERN WITH TAF PACKAGE WILL BE GUSTY NORTHERLY WINDS THAT WILL EVENTUALLY SHIFT NORTHEAST OVERNIGHT. WHILE NORTHWEST WINDS ARE PREVAILING AT KLAX THIS EVENING..IT DOES APPEAR THAT KLAX WILL RECIVE LIGHT NORTHEAST WINDS OVERNIGHT AND THURSDAY MORNING...GENERALLY EXPECTED TO REMAIN BELOW 8 KNOTS. THERE IS EXPECTED TO BE A RAPID SHIFT OF WINDS TO A WESTERLY DIRECTION AT KLAX SOMETIME AROUND 19Z ON THURSDAY...POSSIBLY REACHING 18 TO 20 KNOTS FROM THE WEST. KBUR IS EXPECTED TO HAVE SOME NORTH WINDS OF 10 TO 15 KNOT OVERNIGHT AND THURSDAY MORNING...AND LLWS WILL CERTAINLY BE A FACTOR TO MONITOR CLOSELY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...GOMBERG/WOFFORD AVIATION...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 28, 8:02 AM PDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 802 AM PDT WED MAR 28 2007 CAZ034>041-044>047-051>054-059-087-088-291300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 802 AM PDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY ON THE COASTAL WATERS...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO PRODUCE VERY CHOPPY SEAS. THESE WIND WAVES WILL COMBINE WITH A LARGE NORTHWESTERLY SWELL TO PRODUCE SOME HAZARDOUS CONDITIONS FOR MARINERS TODAY...WITH AN INCREASED RISK FOR RIP CURRENTS AT THE BEACHES. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:39 AM PDT | Wind Advisory | LOX | 8 hr |
Nearby
High Wind Warnings in California, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.